Alert archive / Idaho / Wind Advisories in 2011
Wind Advisory 10, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Mar 31, 2011, 4:08 AM MDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2011, 4:08 AM MDT (10:08 UTC)
- Expired
- Mar 31, 2011, 9:00 PM MDT
- In force
- 17 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
738 WWUS75 KPIH 311008 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 408 AM MDT THU MAR 31 2011 IDZ021-022-311815- /O.NEW.KPIH.WI.Y.0010.110331T1008Z-110401T0300Z/ LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT... MASSACRE ROCKS...MALAD...OAKLEY...CITY OF ROCKS...CONNOR SUMMIT... SWEETZER SUMMIT...MALAD SUMMIT 408 AM MDT THU MAR 31 2011 ...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * WINDS: WEST SOUTHWEST 28 TO 38 MPH WITH GUSTS AROUND 50 MPH. * TIMING: UNTIL 9 PM MDT THIS EVENING. * LOCATIONS INCLUDE: POCATELLO...BLACKFOOT...MASSACRE ROCKS... MALAD...OAKLEY...CITY OF ROCKS...CONNOR SUMMIT...SWEETZER SUMMIT...MALAD SUMMIT * IMPACTS: WINDS OF THIS MAGNITUDE WILL CAUSE PROBLEMS FOR HIGH PROFILE VEHICLES...ESPECIALLY IF TRAVELING ON NORTH/SOUTH HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ017-311815- /O.NEW.KPIH.WI.Y.0010.110331T1500Z-110401T0300Z/ EASTERN MAGIC VALLEY- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY 408 AM MDT THU MAR 31 2011 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING. * WINDS: WEST SOUTHWEST 25 TO 35 MPH WITH GUSTS AROUND 50 MPH. * TIMING: 9 AM MDT THIS MORNING THROUGH 9 PM MDT THIS EVENING. * LOCATIONS INCLUDE: BURLEY...RUPERT...SHOSHONE...CAREY * IMPACTS: WINDS OF THIS MAGNITUDE WILL CAUSE PROBLEMS FOR HIGH PROFILE VEHICLES...ESPECIALLY IF TRAVELING ON NORTH/SOUTH HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
007 WWUS75 KPIH 311804 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1204 PM MDT THU MAR 31 2011 IDZ021-022-010300- /O.CON.KPIH.WI.Y.0010.000000T0000Z-110401T0300Z/ LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT... MASSACRE ROCKS...MALAD...OAKLEY...CITY OF ROCKS...CONNOR SUMMIT... SWEETZER SUMMIT...MALAD SUMMIT 1204 PM MDT THU MAR 31 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * WINDS: WEST SOUTHWEST 28 TO 38 MPH WITH GUSTS AROUND 50 MPH. * TIMING: UNTIL 9 PM MDT THIS EVENING. * LOCATIONS INCLUDE: POCATELLO...BLACKFOOT...MASSACRE ROCKS... MALAD...OAKLEY...CITY OF ROCKS...CONNOR SUMMIT...SWEETZER SUMMIT...MALAD SUMMIT * IMPACTS: WINDS OF THIS MAGNITUDE WILL CAUSE PROBLEMS FOR HIGH PROFILE VEHICLES...ESPECIALLY IF TRAVELING ON NORTH/SOUTH HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ017-010300- /O.CON.KPIH.WI.Y.0010.000000T0000Z-110401T0300Z/ EASTERN MAGIC VALLEY- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY 1204 PM MDT THU MAR 31 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * WINDS: WEST SOUTHWEST 25 TO 35 MPH WITH GUSTS AROUND 50 MPH. * TIMING: 9 AM MDT THIS MORNING THROUGH 9 PM MDT THIS EVENING. * LOCATIONS INCLUDE: BURLEY...RUPERT...SHOSHONE...CAREY * IMPACTS: WINDS OF THIS MAGNITUDE WILL CAUSE PROBLEMS FOR HIGH PROFILE VEHICLES...ESPECIALLY IF TRAVELING ON NORTH/SOUTH HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
862 WWUS75 KPIH 010254 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 854 PM MDT THU MAR 31 2011 IDZ021-022-010400- /O.EXP.KPIH.WI.Y.0010.000000T0000Z-110401T0300Z/ LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT... MASSACRE ROCKS...MALAD...OAKLEY...CITY OF ROCKS...CONNOR SUMMIT... SWEETZER SUMMIT...MALAD SUMMIT 854 PM MDT THU MAR 31 2011 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... WINDS WILL CONTINUE TO WEAKEN THROUGHOUT THE NIGHT. THUS...THE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING. $$ IDZ017-010400- /O.EXP.KPIH.WI.Y.0010.000000T0000Z-110401T0300Z/ EASTERN MAGIC VALLEY- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY 854 PM MDT THU MAR 31 2011 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... WINDS WILL CONTINUE TO WEAKEN THROUGHOUT THE NIGHT. THUS...THE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Mar 31, 3:40 AM MDT, 28 minutes earlier.
Area forecast discussion, Mar 31, 3:40 AM MDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 340 AM MDT THU MAR 31 2011 .SHORT TERM...CURRENT SATELLITE IMAGERY SHOWS AMPLE MOISTURE IN NW FLOW FLOW ACROSS THE AREA. LOOK FOR WINDY CONDITIONS PARTICULARLY ACROSS THE LOWER SNAKE RIVER PLAIN...SOUTHERN HIGHLANDS AND EASTERN MAGIC VALLEY TODAY. A WIND ADVISORY IS OUT FOR THESE AREAS UNTIL 9 PM MDT THIS EVENING. LOOK FOR CONTINUED USLOPE FLOW TODAY ACROSS MAINLY THE EASTERN HIGHLANDS AND TO AN LESSER EXTENT THE CENTRAL MOUNTAINS BRINGING LIGHT SHOWERS. EXPECT WARMER THAN NORMAL TEMPERATURES TODAY. FRIDAY THE FLOW WILL BECOME MORE ZONAL WITH DRIER AND EVEN WARMER CONDITIONS. SATURDAY MORNING THE FLOW WILL BECOME SW AHEAD OF THE NEXT SYSTEM. LOOK FOR THIS SYSTEM TO MOVE THROUGH SATURDAY AFTERNOON INTO THE EVENING. THIS SYSTEM WILL BRING WIDESPREAD RAIN SHOWERS AND ISOLATED THUNDERSTORMS. SNOW LEVELS WILL START ABOVE 7000 FT AND DROP TO AROUND 4500 FT BY SATURDAY NIGHT. EXPECT MOST OF THE SNOW IN THE CENTRAL MOUNTAINS AND EASTERN HIGHLANDS ABOVE 6500FT WHERE 4 TO 8 INCHES OF SNOW IS POSSIBLE. LOOK FOR COOLER THAN NORMAL TEMPERATURES OVER THE WEEKEND. WYATT .LONG TERM...SUNDAY THROUGH NEXT THURSDAY. GFS/ECMWF STRUGGLING WITH RUN TO RUN DISCONTINUITY. BIG PICTURE CONTINUES TO SUGGEST THAT A PAC TROUGH WILL SWEEP THROUGH THE REGION SUNDAY EXITING TO THE SE BY MONDAY MORNING WITH A DRIER NNW FLOW ENVELOPING SE IDAHO. A FLAT TRANSIENT SHORT-WAVE RIDGE MIGRATES THROUGH THE REGION MONDAY AFTERNOON. BEYOND THIS TIME FRAME THE GFS/ECMWF FALL OUT OF PHASE AS THE LATEST OPERATIONAL RUN OF THE GFS WAS TRYING TO CARVE OUT A TROUGH ALONG THE PAC COAST WITH A WARM/MOIST SW FLOW GRADUALLY DEVELOPING ACROSS THE REGION THROUGH MID-WEEK. THE ECMWF ON THE OTHER HAND CONTINUES TO SUPPORT AN ACTIVE NW FLOW PATTERN AND COOLER TEMPERATURES. THE ECMWF IS PREFERRED HERE GIVEN BETTER RUN TO RUN CONTINUITY AND SUPPORT FROM ABOUT HALF OF THE GFS ENSEMBLE MEMBERS. HUSTON && .AVIATION...SATELLITE IMAGERY WAS SHOWING A MOIST MID-LEVEL NW FLOW ACROSS THE REGION EARLY THIS MORNING WITH VFR CIGS THROUGHOUT THE AREA. LITTLE CHANGE EXPECTED IN THE OVERALL PATTERN WITH MID-LEVEL SCT-BKN VFR CLOUD COVER EXPECTED TO CONTINUE THROUGH THE PERIOD AND BREEZY AFTERNOON WINDS. HUSTON && .PIH WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 9 PM MDT THIS EVENING IDZ021-022. WIND ADVISORY FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING IDZ017. &&
Hazardous weather outlook, Mar 30, 5:39 AM MDT, 22 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 539 AM MDT WED MAR 30 2011 IDZ017>025-031-032-311145- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 539 AM MDT WED MAR 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT MODERATE SNOW AMOUNTS ARE EXPECTED OF 3 TO 6 INCHES OF SNOW ACROSS THE EASTERN HIGHLANDS TODAY. ADDITIONALLY...EXPECT GUSTY WINDS ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY EXPECT WARMER AND DRIER CONDITIONS ON THURSDAY AND FRIDAY. LOOK FOR ANOTHER WET AND WINDY WEEKEND WITH ANOTHER SYSTEM EXPECTED. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.